Mathematical Research Letters

Volume 11 (2004)

Number 3

The relation between local and global dual pairs

Pages: 355 – 363

DOI: http://dx.doi.org/10.4310/MRL.2004.v11.n3.a7

Authors

James Montaldi (UMIST)

Juan-Pablo Ortega (Universitè de Franche-Comtè)

Tudor S. Ratiu (Ècole Polytechnique)

Abstract

In this note we clarify the relationship between the local and global definitions of dual pairs in Poisson geometry. It turns out that these are not equivalent. For the passage from local to global one needs a connected fiber hypothesis (this is well known), while the converse requires a dimension condition (which appears not to be known). We also provide examples illustrating the necessity of the extra conditions.

Full Text (PDF format)